Alert archive / California / Flash Flood Warnings in 1996
Flash Flood Warning 2, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 27, 1996, 2:25 PM PDT for San Diego County, California. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 1996, 2:25 PM PDT (21:25 UTC)
- Expired
- Jul 27, 1996, 3:30 PM PDT
- In force
- 65 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAN 272128 RRA FFWSAN CAC073-272230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 225 PM PDT SAT JUL 27 1996 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 330 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST CALIFORNIA ...EAST CENTRAL SAN DIEGO COUNTY ...FLASH FLOOD WARNING FOR SAN DIEGO MOUNTAINS UNTIL 4:30 PM... SAN DIEGO DOPPLER RADAR INDICATES HEAVY RAIN SOUTH OF CUYAMACA... EAST OF DESCANSO...OVER MT LAGUNA ALONG SUNRISE HIGHWAY...WITH RAIN FALLING FROM ONE HALF TO ONE INCH PER HOUR. THE RAIN IS BEING CAUSED BY THUNDERSTORMS MOVING NORTHWARD AT 15 MPH ALONG THE LAGUNA MOUNTAINS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. MACKECHNIE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 1:55 PM PDT, 30 minutes earlier.
Area forecast discussion, Jul 27, 1:55 PM PDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PDT SAT JUL 27 1996 NEXRAD GETTING A WORKOUT. TSTRMS EXPLODING OFF THE SIERRA JAUAREZ OF BAJA AND BEGINING THEIR NORTHWARD MARCH INTO THE MTS AND DESERTS OF SAN DIEGO AND IMPERIAL COUNTIES. HAVE FFA READY FOR OCOTILLO AREAS. K-INDEX NEAR 30 AND PCP WATER NEAR 1.5 INCH. AVN REFLECTS PVA THIS PM INTO SUN AM. WILL HAVE TO KEEP GUARD UP FOR REST OF WKND. DRIER 594 CONTOUR OF 4C HIGH6 SHOULD END THREAT OF TSTRM MONDAY AND TUESDAY. SAN EU 068/075 064/075 065 141110 SGX EU 066/085 062/086 063 142210 RAL EU 066/097 063/100 064 141110 L35 EB 062/085 057/088 059 148150 PSP EB 084/107 082/108 083 147230 MACKECHNIE
In the hours before
Special weather statement, Jul 27, 9:22 AM PDT, 5 hours 3 minutes before
CAZ018-271645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 915 AM PDT SAT JUL 27 1996 ...THUNDERSTORMS OVER IMPERIAL COUNTY WEAKENING... SAN DIEGO DOPPLER RADAR AND SATELLITE IMAGES INDICATE THUNDERSTORMS OVER THE WESTERN HALF OF IMPERIAL COUNTY ARE GRADUALLY WEAKENING AND MOVING NORTH. THE THUNDERSTORMS ARE LOCATED WESTWARD FROM EL CENTRO TO BRAWLEY TO CALIPATRIA IN IMPERIAL COUNTY AND ARE MOVING NORTHWARD 30 MPH AND SLOWLY WEAKENING. THE THUNDERSTORMS...LIGHTNING AND BRIEF MODERATE SHOWERS ARE DECREASING AND ARE EXPECTED TO DISSIPATE AFTER 10.30 AM BUT WILL INCREASE AGAIN THIS AFTERNOON. SHIGEHARA
Nearby
Flash Flood Warnings in California, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.